Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Head Sweats
Sep 15, 2006

I have been HIV + for almost nine years and have kept my Viral load undectable with HIV Medications (Viramune/Epzicom currently - last three years) and have TCELLS in 400-500 range. I have nueropathy in feet for last 7 years and a slightly enlarge spleen (confirm by recent CATSCAN. I have been having headsweats on a frequent basis over the last 6 months. I will have them in the late afternoon and eve and my face and head feel feverish (but I don't have a tempeture) and my hair gets soaked. I have told my doctors about this and have seen a gastro doctor and no one seems to be able to give me an answer as to why I am having these head sweats. I am 50 years old and was told that maybe I was going through Male Menepause which I didn't even think was a real condition. My concern is that I might have something other than HIV wrong with me. My doctors are HIV specialist and my concern is that I might have some type of Lymphoma or cancer that is not being detected. Can you give me your thoughts on my condition and let me know what test or blood work I can specifically ask my doctors to perform to rule out a more serious condition other than my underlying HIV which appears to be under control. I have had all the STD test (ie Hepititas /Syphilis) which are negative and have had a TB test. A colon exam two years ago was also negative.

Thanks

Response from Dr. Henry

Excessive sweating due to your HIV medications would be unusual. Some patients develop sweating that cannot be explained (idiopathic). Low blood sugar, thyroid problems, pheochromocytomas, reflex synmpathetic dystrophy, hidden infections or tumors, and anxiety are among the conditions that can cause excessive sweating. For many patients there is no cause found (the idiopathic variety). HIV+ patients occasionally seem to develop unusual sweating patterns though usually that is minimized if on effective treatment. KH



Previous
intestinal problems of hiv pts.
Next
Vision Problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement